Global solutions for incompressible viscoelastic fluids

Zhen Lei, Chun Liu, Yi Zhou

Research output: Contribution to journalArticlepeer-review

144 Scopus citations

Abstract

We prove the existence of both local and global smooth solutions to the Cauchy problem in the whole space and the periodic problem in the n-dimensional torus for the incompressible viscoelastic system of Oldroyd-B type in the case of near- equilibrium initial data. The results hold in both two- and three-dimensional spaces. The results and methods presented in this paper are also valid for a wide range of elastic complex fluids, such as magnetohydrodynamics, liquid crystals, and mixture problems.

Original languageEnglish (US)
Pages (from-to)371-398
Number of pages28
JournalArchive for Rational Mechanics and Analysis
Volume188
Issue number3
DOIs
StatePublished - Jun 2008

All Science Journal Classification (ASJC) codes

  • Analysis
  • Mathematics (miscellaneous)
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Global solutions for incompressible viscoelastic fluids'. Together they form a unique fingerprint.

Cite this